Hail, Grant
- When
- June 12, 3:10 PM MST
- Where
- Grant County, 9.69 mi S of Ashby
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.880, -101.930
75 inches and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed with the heating of the day and pushed east to produce large hail to 1.75 inches and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 12, 1:16 PM MST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE JUN 12 2012 .DISCUSSION... DEEP MOISTURE ALOFT PER BOI AND EKN UA SOUNDINGS FROM 12Z HAS MOVED INTO WY THIS AFTN. COUPLED WITH A 700 MB WARM FRONT LIFTING THROUGH NCNTL NEB AND A PV15 ANOMALY ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE ACROSS SRN MT SHOULD PROVIDE ADEQUATE SUPPORT FOR ISOLATED HIGH BASED STORMS CAPABLE OF WIND DAMAGE THROUGH EARLY EVENING. LOW PRESSURE IS TIGHTENING UP ACROSS THE CNTL HIGH PLAINS PROVIDING FOCUS FOR STORM DEVELOPMENT. THE AREA OF CONCERN IS WRN NEB THROUGH EARLY EVENING. MEANWHILE THE WARM FRONT LIFTING THROUGH NRN NEB WILL OPERATE ACROSS SD TONIGHT FOR MCS DEVELOPMENT AND A CHANCE OF TSTMS ACROSS FAR NRN NEB. ALL OF THIS ACTIVITY SHOULD EXIT THE FCST AREA BY MORNING. LOW PRESSURE WILL DEEPEN NEAR THE BLACK HILLS WEDNESDAY WITH TEMPERATURES RISING INTO THE 90S ACROSS WRN NEB. THIS SHOULD TO BEGIN TO DRAW MOISTURE INTO NCNTL NEB BY AFTERNOON. THERE IS A SMALL CHANCE FOR DIURNALLY FORCED ISOLATED STORM DEVELOPMENT ALONG A CORRIDOR OF HIGH DEWPTS ACROSS PARTS OF SWRN AND NCNTL NEB...GENERALLY ALONG AND EAST OF HIGHWAY 183. THE LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE SD BORDER WEDNESDAY NIGHT AND SHOOT A COLD FRONT THROUGH THE FCST AREA. THEREFORE TEMPERATURES THURSDAY SHOULD BE COOLER ACROSS NRN NEB. THE FRONT IS NOT EXPECTED TO MAKE MUCH PROGRESS SOUTH INTO KANSAS. IN FACT THE SFC/HEAT LOW WILL SINK INTO ECNTL COLO WHICH SHOULD STILL SUPPORT HIGHS IN THE LOWER 90S ACROSS SWRN NEB. THIS FRONT WILL COULD ALSO ACT AS A FOCUS FOR ISOLATED STORMS LATE THURSDAY AFTERNOON AND THURSDAY NIGHT ACROSS PARTS OF SWRN NEB AND NCNTL NEB GENERALLY ALONG AND EAST OF HIGHWAY 183. THE FRONT WILL LIFT BACK NORTH FRIDAY AND WITH TEMPERATURES RISING INTO THE 90S ALONG AND WEST OF HIGHWAY 83. THE GFS AND ECM APPEAR TO BE DRIVING ANOTHER FRONT THROUGH LATE FRIDAY AND SATURDAY WHICH SHOULD LIFT BACK NORTH SUNDAY. THIS BUSINESS OF FRONTS WAGGING NORTH AND SOUTH THROUGH THE FCST IS A NEW DEVELOPMENT WHICH STARTED TO SHOW IN YESTERDAYS ECM. TODAYS ECM CONTINUES THAT FEATURE AND THE GFS APPEARS TO BE FOLLOWING THE ECM. THE GEM MEANWHILE IS VERY DRY AND SHOWS SIGNIFICANT TIMING DIFFERENCES. THE GFS AND ECM WERE THE CLOSEST MATCH AND PROVIDED THE BASIS FOR THE TEMPERATURE FCST. THE GEM HOWEVER WAS THE BASIS FOR THE QPF AND POP FORECAST AND THE GEM CONTINUES TO BE DRIER THAN EITHER THE GFS OR ECM. BY FRIDAY...THE MODELS INDICATE THE SUBTROPICAL JET ACROSS THE SRN PLAINS WHICH HAS PRODUCED ROUND AFTER ROUND OF TSTMS MAY HAVE WEAKENED ENOUGH FOR THE STORMS TO CEASE AND GOOD MOISTURE TO RETURN TO WRN AND NCNTL NEB. THUS THERE APPEARS TO BE A REASONABLE CHC FOR TSTMS FRIDAY NIGHT AS ANOTHER COLD FRONT APPROACHES. NOTE HOWEVER THERE ARE MAJOR TIMING AND LOCATION DIFFERENCES IN THE ECM...GEM AND GFS WITH A DEEP MIDLEVEL DISTURBANCE MOVING THROUGH OR TOWARD THE CNTL AND NRN PLAINS EITHER LATE FRIDAY...SATURDAY OR SUNDAY. OUR BEST GUESS IS BY MONDAY...A SIGNIFICANT COLD FRONT SHOULD DRIVE THROUGH THE FCST AREA IF EITHER THE GFS OR ECM VERIFY. && .AVIATION... BREEZY WINDS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON ACROSS WESTERN NEBRASKA...WHILE THE LIGHT SHOWERS OVER THE NORTH CENTRAL AND CENTRAL PARTS OF THE STATE WILL KEEP SHIFTING EAST. THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...MAINLY NORTHWEST OF A LINE FROM KOGA TO KANW...WITH A CONVECTIVE COMPLEX EXPECTED TO MOVE ACROSS SOUTH DAKOTA TONIGHT. STILL SOME UNCERTAINTY CONCERNING THE COVERAGE OF ANY STORMS THIS AFTERNOON SO HANDLED KVTN WITH VCTS AT THIS TIME...WITH A LESSER CHANCE AT KLBF. AS CONVECTION DEVELOPS MAY NEED TO BE UPDATE THE TAF AS IT BECOMES CLEARER IF EACH LOCATION MAY SEE ACTIVITY. MID TO LOW LEVEL CLOUDS WILL LINGER INTO TOMORROW MORNING AT BOTH KVTN AND KLBF...WITH GRADUAL CLEARING ANTICIPATED AS THE MORNING PROGRESSES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...CDC AVIATION...BROOKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT TUE JUN 12 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-132100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT TUE JUN 12 2012 /255 PM MDT TUE JUN 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS WESTERN NEBRASKA THROUGH MID EVENING. STORMS COULD BE STRONG OR SEVERE WITH THE PRIMARY THREATS BEING STRONG WINDS AND LARGE HAIL. AREAS MOST LIKELY TO SEE THESE STRONG TO SEVERE STORMS ARE MAINLY ALONG AND WEST OF A LINE FROM AINSWORTH TO BROKEN BOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND NIGHTTIME HOURS WEDNESDAY THROUGH MONDAY. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF STRONG WINDS...HAIL AND RAINFALL AMOUNTS WOULD BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT TUE JUN 12 2012 NEZ057-058-122100- KEITH NE-PERKINS NE- 217 PM MDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES UNTIL 300 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VENANGO...OR 16 MILES WEST OF GRANT...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILD HORSE SPRING... BRULE... HIGHWAY 61 MILE MARKER 80... INTERSTATE 80 MILE MARKER 120... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROOKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM MDT TUE JUN 12 2012 NEZ057-058-122130- KEITH NE-PERKINS NE- 251 PM MDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERKINS AND KEITH COUNTIES UNTIL 330 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OGALLALA...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE EXPECTED WITH THIS STORM. IN ADDITION...A SECOND STORM WILL BE MOVING ACROSS NORTHERN PERKINS COUNTY THAT ALSO IS EXPECTED TO HAVE 50 MPH WINDS AND HAIL TO THE SIZE OF PENNIES. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OGALLALA... LAKE VIEW CAMPGROUND... OTTER CREEK CAMPGROUND... LEMOYNE... ROSCOE... KEYSTONE... PAXTON... SARBEN... KINGSLEY DAM... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROOKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM MDT TUE JUN 12 2012 NEZ069-070-122145- CHASE NE-HAYES NE- 303 PM MDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HAYES AND CHASE COUNTIES UNTIL 345 PM MDT/445 PM CDT/... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS MOVING ACROSS AND INTO CHASE AND HAYES COUNTIES. THESE STORMS ARE MOVING NORTHEAST AROUND 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAYES CENTER... WAUNETA... HAMLET... HAYES CENTER STATE WILDLIFE MANAGEMENT AREA... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROOKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT TUE JUN 12 2012 NEZ004-022-023-094-122200- GARDEN NE-GRANT NE-SHERIDAN NE-WESTERN CHERRY NE- 309 PM MDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY...NORTHEASTERN SHERIDAN...GRANT AND NORTHEASTERN GARDEN COUNTIES UNTIL 400 PM MDT... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSHVILLE TO 9 MILES SOUTHEAST OF BRITTON LAKE...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... KINCAID LAKE AND RUSHVILLE AROUND 315 PM MDT. ARGO HILL...WATSON LAKE AND BINGHAM AROUND 320 PM MDT. DOMINICK LAKE...SWEDE LAKE AND CLINTON AROUND 325 PM MDT. BILLYS LAKE AND HIGHWAY 27 CROSSING THE NIOBRARA RIVER AROUND 335 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 403 PM MDT TUE JUN 12 2012 NEZ004-023-024-094-122245- GRANT NE-HOOKER NE-SHERIDAN NE-WESTERN CHERRY NE- 403 PM MDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY...EASTERN SHERIDAN...NORTHWESTERN HOOKER AND NORTHERN GRANT COUNTIES UNTIL 445 PM MDT... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF HOOVER LAKE TO INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD TO 6 MILES SOUTH OF HYANNIS...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... HOOVER LAKE AND PRATT LAKE AROUND 410 PM MDT. IRWIN ROAD AND HIGHWAY 61 CROSSING THE SNAKE RIVER AROUND 415 PM MDT. ROUND LAKE AND WHITMAN AROUND 420 PM MDT. SHADBOLT ROAD AROUND 425 PM MDT. CARR LAKE...HIGHWAY 61 CROSSING THE NIOBRARA RIVER AND SPECKEL MEIR LAKE AROUND 435 PM MDT. MERRIMAN AROUND 440 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CDC
The North Platte radar (KLNX), 112 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Damaging winds to 60 mph downed large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385537, 385538, 385541, 385539, 385540.